MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII C/R HA POROUS FEM SZ 4RT; PRTHES, KNEE, PAT/FEMTIB, SEMI-CNSTAIND, UNCMNTD, POROUS, COAT, POLY/MET/POLY

SMITH & NEPHEW, INC. GII C/R HA POROUS FEM SZ 4RT; PRTHES, KNEE, PAT/FEMTIB, SEMI-CNSTAIND, UNCMNTD, POROUS, COAT, POLY/MET/POLY
Model Number 71422028
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the surgeon noted that the implant is scratched, and not suitable for implantation.Another femur was opened which was not scratched.A delay was reported than, or equal to 30 minutes.No impact to the patient reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.However, there was a photo provided that confirmed the failure mode.The device did have scratches on it.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Damage from misuse or rough handling are likely probable causes of the reported event.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII C/R HA POROUS FEM SZ 4RT
Common Device Name
PRTHES, KNEE, PAT/FEMTIB, SEMI-CNSTAIND, UNCMNTD, POROUS, COAT, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10663666
Report Number1020279-2020-05336
Device Sequence Number19720639
Product Code MBH
UDI-Device Identifier03596010496225
UDI-Public03596010496225
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2025
Device Model Number71422028
Device Catalogue Number71422028
Device Lot Number15KM17472A
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1